MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 04837738001
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e3: occupation is patient/consumer the meter was requested for investigation.
 
Event or Problem Description
We received an allegation of an issue with a coaguchek xs meter.The patient alleged running a test on the meter and receiving an error 5 message and then a result of 1.6 inr with the same test strip.An error 5 is related to an issue applying blood to the test strip.The patient reported the result of 1.6 inr.
 
Additional Manufacturer Narrative
The meter was received for investigation.Sections d9 and h3 were updated.The returned meter was tested using retention strips and retention controls.Level 1 testing results (qc range = 1.0 - 1.4 inr): qc 1: 1.2 inr.Level 2 testing results (qc range = 2.4 - 3.6 inr): qc 2: 2.8 inr.The obtained qc values were in the allowed range of the used combination strip lot - qc lot.All measurements were without error messages.The alleged result of 1.6 inr on (b)(6) 2023 was not observed in the meter's patient result memory.The patient alleged receiving an error 5 on (b)(6) 2023 before the result of 1.6 inr.A review of the error log showed that error 5 occurred on (b)(6) 2023.Error 5 occurs when the applied sample volume is insufficient or when sample detection is uncertain.Generally, this is caused by wrong handling, or by meter contamination.A review of the meter error log showed that the only error to have occurred on (b)(6) 2023 was error 6 which occurs as a result of the on/off-button having been pressed during a measurement.Examination of the heater plate of the meter also revealed heavy contamination due to customer mishandling.On a regular basis, coaguchek strips of lots currently valid in the market are tested as part of routine retention testing and results have passed the internal inspection.The returned material and the retention material meet the specifications.The investigation did not identify a product problem.

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18464259
Report Number1823260-2024-00068
Device Sequence Number7079224
Product Code GJS
UDI-Device Identifier00365702125100
UDI-Public00365702125100
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number04837738001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WARFARIN
Patient SexMale